[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1989

Falsely Elevated Urinary Level of Vanillylmandelic Acid Induced by Griseofulvin

Author Affiliations

From the Department of Pediatric Dermatology (Drs Rampini, Schiazza, Occella, and Bleidl) and the First Central Laboratory (Drs Marchese, Lombardo, and Cardo), Giannina Gaslini Scientific Institute, Genoa, Italy.

Arch Dermatol. 1989;125(2):269-270. doi:10.1001/archderm.1989.01670140121023
Abstract

• A 6-year-old girl with mild hepatitis was found to have an elevated urinary level of vanillylmandelic acid (VMA), but no cause for the elevation was found. The patient was receiving griseofulvin for treatment of tinea capitis, and this drug was suspected of causing a falsely elevated urinary VMA level. Four other patients receiving griseofulvin were also found to have elevated urinary VMA levels. In one patient, urinary VMA level determined by an alternate method was normal.

(Arch Dermatol 1989;125:269-270)

×